| Catalog Number |
EDNTC1001 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Renal Impairment (4499)
| Date of Event |
02/06/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
On (b)(6) 2026, a (b)(6) year old male patient with a history of cholangiocarcinoma received histotripsy treatment to five (5) lesions in liver segment 6 for a total planned treatment volume (ptv) of 149.5 cc.Darkening of the patient's urine was observed intra-/post-procedurally, prompting consideration of increased intravenous fluids and diuretics.However, the anesthesia team expressed concern regarding fluid management due to the patient's underlying chronic cardiac condition.The patient was subsequently hospitalized on (b)(6) and required two sessions of dialysis.The patient was discharged on (b)(6), with laboratory values having returned to baseline.
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "consider patient-specific risk factors for acute kidney injury (aki) and/or renal failure based on clinical history and procedural scenarios that could increase stress on kidney function, including but not limited to hydration status, planned treatment volume and expected use of imaging contrast agents.Consistent with other liver-directed therapies, treatments involving large treatment volumes or multiple treatment sessions may be associated with an increased risk of aki.Evaluate renal risk and monitor for signs of aki before and after treatment.".